The Lupus Forum banner
1 - 7 of 7 Posts

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #1 ·
Hi all, me again.

I am now 4 months into the Plaquinel and it appears/feels as though to have either stopped working and/or my disease has progressed. can this progress? I feel as though I am getting worse. The burning in my knees is worse and then the other knee is following suit. I had to get my walking stick out again Thursday....My shoulders are starting to go the way my knees went :worried: It seems that just as I got to the Lupus unit all of my symptoms became apparent and more definately lupus symptoms

I went to my GP a month ago who said he would write to London and couldn't treat me or tweak with my meds at all. I didn't hear a thing so I called them today to ask if I can double the Plaq. I have to wait and see!!

Does anyone know if my disease just can accelerate like this?
 

·
Registered
Joined
·
15,684 Posts
Hi pollianna,
I think it's normal to feel like that early on in treatment. It's normal progression of the disease and your meds aren't covering it enough at the moment, things should improve though.

Are you able to take NSAIDS or other pain meds.......most of us are on those too as part of a treatment plan and they do help.

Are you only on 200mg Plaquenil right now? If so that's not going to do the trick and even though you are 4 months into it, it's still not enough time and you will have flares anyway. Once Plaquenil is working properly and you have been on the right dose those flares should not be as severe and won't last as long.............that's provided you are getting adequate rest and avoiding triggers like the sun that is :wink2:

I think that the reality of it all does sink in once diagnosed and that if we have been untreated for a long time then it does take longer to correct things. It might be that now you have a reason you are actually allowing yourself to acknowledge your symptoms. i.e. They were there before but you tried to push them out of your mind because you couldn't 'define' them if that makes sense.

I'd try and find some kind of NSAID or other pain med that suits you, even if you have to try a few (most people need to go through a few before finding one that they can tolerate and one that works well). Pain meds need to have a steady constant level too. A slow release NSAID is best and enteric coated to help protect your tummy. Even they won't work if they aren't taken every day - and then it takes around two weeks to notice a difference - they must always be taken on a full stomach.

love
Lily
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #3 ·
Thank you soo much Lily. Yeah think your right after diagnosis it all made sense. I tried diclofenac and it really hurt my tummy......I am currently taking paracetamol every 4 hrs......

My GP "suggested" gabapentin but a collegue at work is currently starting them and is totally wrecked.....

Will wait and see what the rheumy says
 

·
elisabethm
Joined
·
512 Posts
Hi pollianna i am also taking Diclofenac but i have Lansoprazole 30mg they are to stop me from getting a sore tummy.They put a coating on your tummy ask your doctor if they will give you something like that.Hope you feel better soon Elisabeth
 

·
Registered
Joined
·
4,444 Posts
There are a lot of different NSAIDs you can try, arthrotec already contains something to protect your tummy for example.

I was also about 4 months into starting Plaquenil after my diagnosis when I flared really badly and had to go on prednisone for a number of months. It doesn't necessarily mean you are getting worse or that Plaquenil isn't working anymore - just means that your disease is flaring up and you may need something for the short or long term to get you through this spell.

Good luck and hang in there, doubling the Plaquenil would be a good idea. Very few take 200 unless they've been stable with their SLE for years...
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #6 ·
Thanks guys, am really medication phobic and usually don't tolerate any as I have a low drug tolerance.......I am terrified of steroids :worried:
 

·
Registered
Joined
·
15,684 Posts
Hi again,

I would try some of the other NSAIDS then, there are so many to choose from :hug: and you will find one that suits you.

love
Lily
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top